Thunderstorm Wind, Cheyenne
- When
- August 3, 12:55 AM CST
- Where
- Cheyenne County, 3.19 mi W of Bird City
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.750, -101.590
Thunderstorms moved across eastern Colorado during the evening and continued over western Kansas during the overnight hours. Several severe wind gusts were reported with little damage occurring.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across eastern Colorado during the evening and continued over western Kansas during the overnight hours. Several severe wind gusts were reported with little damage occurring.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 2, 10:46 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1046 PM MDT MON AUG 2 2010 .DISCUSSION... 308 PM MDT MON AUG 2 2010 IN THE BIG PICTURE...THE HUDSON BAY LOW IS FORECAST TO DEEPEN DURING THE WEEK AS SEVERAL STRONG SHORT WAVE TROUGHS DROP INTO SOUTHEAST CANADA. THE IMPACT ON THIS AREA WILL BE THE LOCATION AND STRENGTH OF THE UPPER HIGH...NOW LOCATED OVER NORTHERN MISSISSIPPI. MODELS MOVE THIS UPPER HIGH INTO WEST TEXAS BY LATE THURSDAY AFTER WHICH TIME IT WILL TEND TO RIDGE NORTH OVER THE WEEKEND. WITH THE UPPER HIGH LOCATED OVER THE SOUTHERN STATES THROUGH THURSDAY...ENOUGH WESTERLY FLOW ALOFT WILL EXIST OVER OUR AREA TO KEEP PRECIPITATION CHANCES ALIVE AS SEVERAL WEAK SHORT WAVE TROUGHS MOVE THROUGH THE FLOW. THE ULTIMATE PLACEMENT AND INTENSITY OF PRECIPITATION WILL DEPEND ON THE LOCATION OF A SURFACE FRONT TO OUR SOUTH...AS WELL AS THE STRENGTH OF BOUNDARY LAYER UPSLOPE FLOW AND MOISTURE AVAILABILITY. THUS...THE CURRENT FORECAST REFLECTS BEST PRECIPITATION POTENTIAL TONIGHT THROUGH THURSDAY ALONG WITH COOLER AFTERNOON MAX TEMPS...WITH LESSER PRECIPITATION POTENTIAL FRIDAY-MONDAY ACCOMPANIED BY WARMER TEMPS. IN THE NEAR TERM...CONGESTED CUMULUS ARE FORMING ON THE PALMER DIVIDE AND IN THE SURFACE WIND CONVERGENT ZONE SOUTH AND SOUTHEAST OF GOODLAND. GUIDANCE SUGGESTS THE BEST POTENTIAL FOR PRECIPITATION TONIGHT WILL BE IN OUR WEST AND NORTH COUNTIES AS CONVECTION DEVELOPS OVER SOUTHEAST COLORADO LATER THIS AFTERNOON AND MOVES NORTHEAST AFTER 00Z. THIS SEEMS TO CORRELATE WITH AN UPPER IMPULSE LIFTING NORTH-NORTHEAST FROM THE MAIN TROUGH TO OUR WEST. NOT TOO CONVINCED THE CURRENT CU FIELD SOUTH OF GLD OR THE FIELD RIGHT NOW NEAR THE COLORADO-KANSAS BORDER WILL GO ON TO PRODUCE MUCH IN THE WAY OF TSRA THIS EVENING. KEPT CHANCE POPS GOING TUESDAY AND TUESDAY NIGHT AS THE UPPER SHORT WAVE TROUGH INITIATING THIS EVENINGS CONVECTION MOVES SLOWLY ACROSS THE AREA TOMORROW. PRECIPITABLE WATER IS FORECAST TO CONTINUE HIGH WITH VALUES AROUND 1.5 INCHES. GIVEN THESE VALUES AND FAIRLY WEAK UPPER FLOW...FEEL THE POTENTIAL EXISTS FOR LOCALIZED HEAVY RAIN EVENTS NEXT COUPLE DAYS. THE COMBINATION OF CLOUD COVER AND OUTFLOW FROM CONVECTION WILL ACT TO GRADUALLY PUSH A SURFACE FRONT INTO SOUTHERN KANSAS BY TOMORROW AFTERNOON. HIGH TEMPERATURES TUESDAY WILL BE ABOUT 5-10 DEGREES COOLER THAN TODAY...AND ON WEDNESDAY AND THURSDAY WILL HOLD IN THE 80S FOR THE MOST PART WITH COOLER AND MOIST NORTHEAST SURFACE FLOW DOMINATING. IN THE LONGER TERM...DID NOT MAKE MANY CHANGES. KEPT SILENT POPS IN FOR THE FRIDAY TO MONDAY PERIOD ALONG WITH WARMING TEMPERATURES AS THE UPPER HIGH EXERTS A STRONGER INFLUENCE ON THE AREA. 99 && .AVIATION... 1046 PM MDT MON AUG 2 2010 FOR THE 06Z TAFS...THUNDERSTORMS CONTINUE ACROSS EASTERN COLORADO IN PLUME OF TROPICAL MOISTURE AHEAD OF AN APPROACHING SHORTWAVE TROUGH. BASED ON RADAR TRENDS AND WATER VAPOR IMAGERY...BELIEVE WILL SEE THESE STORMS MOVE INTO EXTREME NORTHWEST KANSAS OVERNIGHT AND PROBABLY IMPACT KGLD AT SOME POINT WITH REDUCED VISIBILITY IN HEAVY RAIN AND LOW CEILINGS. TIMING END OF PRECIPITATION DIFFICULT...BUT SHOULD OCCUR DURING THE EARLY TO AT WORST MID MORNING HOURS ON TUESDAY. AS FOR KMCK...THUNDERSTORM CHANCES APPEAR LESS LIKELY THOUGH CANNOT TOTALLY BE RULED OUT. HOWEVER...A VERY MOIST NORTHEAST SURFACE FLOW COULD LEAD TO THE DEVELOPMENT OF FOG AT KMCK TOWARDS SUNRISE. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON AUG 2 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON AUG 2 2010 /1145 AM CDT MON AUG 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MOST OF THE AREA THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND NORTH OF A LINE FROM SHARON SPRINGS TO COLBY TO NORTON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...IT WILL BE POSSIBLE FOR A FEW STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MAIN THREATS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING ALONG WITH VERY HEAVY RAINFALL IN SHORT PERIODS OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE EVERY AFTERNOON AND EVENING THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER TUESDAY AFTERNOON AND EVENING ACROSS THE TRI-STATE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BULLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT MON AUG 2 2010
COZ091-030200-
KIT CARSON COUNTY-
730 PM MDT MON AUG 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF FLAGLER...MOVING NORTH AT 10
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3908 10316 3912 10316 3917 10316 3920 10316
3921 10315 3932 10315 3935 10285 3907 10292
3905 10317 3908 10317
TIME...MOT...LOC 0131Z 191DEG 11KT 3914 10305
JRMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 743 PM MDT MON AUG 2 2010 COZ090-030215- YUMA COUNTY- 743 PM MDT MON AUG 2 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF HALE. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS TO 55 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3988 10226 3993 10205 3969 10205 3969 10223 TIME...MOT...LOC 0141Z 249DEG 1KT 3974 10212 JRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 7 SSW SEIBERT 39.21N 102.93W
08/02/2010 E60 MPH KIT CARSON CO PUBLIC
PEA-SIZED HAIL COVERING YARD AND WATER FLOWING ACROSS
DRIVEWAY.
&&
PMMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 9 SW SEIBERT 39.21N 102.99W
08/02/2010 E0.88 INCH KIT CARSON CO PUBLIC
HAIL WAS 3 TO 4 INCHES DEEP IN SOME SPOTS WITH LARGEST
THE SIZE OF A NICKEL.
&&
JMARTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
947 PM MDT MON AUG 2 2010
COZ091-030415-
KIT CARSON COUNTY-
947 PM MDT MON AUG 2 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 943 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF BOYERO...OR 15 MILES SOUTH
OF FLAGLER...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 45 MPH ARE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3918 10316 3926 10303 3908 10269 3903 10290
3903 10310 3903 10317
TIME...MOT...LOC 0347Z 242DEG 19KT 3908 10304
JRMThe Goodland radar (KGLD), 44 km away, was scanning. The volume nearest the first event began at 06:56 UTC.
2 thunderstorm wind. Local standard time, as filed.
An eight inch diameter live tree branch was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243635, 243636.